MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511906B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was discarded.
 
Event or Problem Description
A company representative reported that the tip of a reflex hybrid revision driver draw rod screw extractor fractured when removing a screw from the plate and the reflex hybrid plate holder is,"coming apart." the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the reflex hybrid revision driver draw rod screw extractor.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device associated with this record was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed it was reported that the tip of a reflex hybrid revision driver draw rod screw extractor broke off intra-operatively.Per additional correspondence, the tip fractured when trying to remove the screw after the plate was removed from the patient.The plate was removed due to change of plate's size.The reflex hybrid surgical technique was reviewed: ¿the revision driver may also be used to remove bone screws that have been locked to the plate.The revision driver has a narrow tip that helps to bypass the locking ring and engage the bone screw.The draw rod allows for rigid attachment of the screw to the revision driver.Do not pull the screw out with only the inner shaft/draw rod.¿ note: ¿ensure that the tip is fully expanded(draw rod tightened finger-tight) prior to attempting to remove the screw.¿ note: ¿while the revision driver is attached to the screw, pivoting or angulation of the instrument must be avoided, as it can cause bending or breakage of the inner shaft.¿ ¿while rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, disposal attention.Instruments must be examined for wear or damage prior to surgery and after sterilization.¿ the cause of the reported event cannot be determined as the device was not returned for evaluation.
 
Event or Problem Description
A company representative reported that the tip of a reflex hybrid revision driver draw rod screw extractor fractured when removing a screw from the plate and the reflex hybrid plate holder is, "coming apart." the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the reflex hybrid revision driver draw rod screw extractor.

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13763305
Report Number0009617544-2022-00031
Device Sequence Number19453156
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public07613327276855
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511906B
Device Catalogue Number48511906B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown